Texas, 2020

High Wind in Texas, November 1, 2020

November 1, 2020 · NWS MAF · 1 event in 1 county or zone

A cold front brought strong northeasterly winds to the passes of the Guadalupe Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A cold front brought strong northeasterly winds to the passes of the Guadalupe Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 1, 2:27 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 1, 2:27 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
227 AM CST Sun Nov 1 2020

.DISCUSSION...

A cold front continues to push through the area this morning with
temperatures falling slowly behind it. Strong gap winds have
developed through Guadalupe Pass and will continue through the
morning. The High Wind Warning will continue until lunch time. Most
locations will see highs today in the 60's to near 70 with a few
high clouds overhead.

Upper ridging will build over the area Monday into much of the week
ahead bringing back above normal temperatures. Highs will climb into
the 70's and 80's through at least next weekend. The forecast
remains dry with no rain in sight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  40  71  43 /   0   0   0   0
Carlsbad                       71  37  70  39 /   0   0   0   0
Dryden                         77  46  70  44 /   0   0   0   0
Fort Stockton                  70  42  72  46 /   0   0   0   0
Guadalupe Pass                 62  43  66  45 /   0   0   0   0
Hobbs                          67  35  68  39 /   0   0   0   0
Marfa                          65  34  69  32 /   0   0   0   0
Midland Intl Airport           70  39  70  46 /   0   0   0   0
Odessa                         69  40  70  44 /   0   0   0   0
Wink                           72  37  71  39 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 11 AM MST this morning for Guadalupe and
     Delaware Mountains.

&&

24/29
Hazardous weather outlook, Nov 1, 2:21 AM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 AM CST Sun Nov 1 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-020830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
221 AM CST Sun Nov 1 2020 /121 AM MST Sun Nov 1 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

A High Wind Warning remains in effect until late this morning for
strong gap winds through Guadalupe Pass.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe and Delaware Mountains

When
November 1, 2:51 AM CST to 9:30 AM CST
Where
Guadalupe and Delaware Mountains forecast zone
Measured
44 kt (51 mph) measured sustained
Reported by
ASOS
Coordinates
31.447, -104.517 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929731.